Idaho, 2013Heat in Idaho, June 27 to 30, 2013
June 27 to 30, 2013 · NWS PIH · 5 events in 5 counties and zones
From June 27th through June 30th 10 record high temperatures were set at Idaho Falls, Challis, Pocatello, Burley and Stanley.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From June 27th through June 30th 10 record high temperatures were set at Idaho Falls, Challis, Pocatello, Burley and Stanley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 26, 1:09 PM MST, 10 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 1:09 PM MST, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT WED JUN 26 2013
.DISCUSSION...WV SAT IMAGERY SHOWS SOUTHWEST FLOW REMAINING OVER
EASTERN IDAHO TODAY...BUT MOISTURE STREAM BEGINNING TO PUSH NORTH
WITH SHORTWAVE EJECTING INTO WYOMING/MONTANA THIS AFTERNOON.
VIS/IR IMAGERY SHOWS MAINLY FLAT CU FIELD ACROSS THE REGION BUT
LITTLE VERTICAL DEVELOPMENT. BEST MOISTURE AT THIS TIME REMAINS IN
EASTERN OREGON NORTHEAST INTO THE PANHANDLE REGION...AND BELIEVE
THREAT FOR CONVECTION OVER FOR MOST OF THE REGION. COULD STILL SEE
SHOWERS DEVELOP IN THE CENTRAL MOUNTAINS CLOSEST TO REMAINING
MOISTURE STREAM AND WEAK INSTABILITY COULD STILL ALLOW AN ISOLATED
RUMBLE OF THUNDER INTO THE EVENING. BY 06Z HOWEVER ALL
PRECIPITATION SHOULD BE OVER WITH ACROSS THE FORECAST AREA. FOCUS
TURNS TO DEVELOPING STRONG UPPER HIGH OVER FOUR CORNERS REGION
INTO THE WEEKEND. CENTER OF UPPER HIGH STILL PROGGED TO REACH
NEARLY 600DM FOR INTENSE SEARING HEAT ACROSS MUCH OF THE DESERT
SOUTHWEST. THESE TEMPS CREEP NORTH TOWARD EASTERN IDAHO AS RIDGE
AMPLIFIES THROUGH THE GREAT BASIN INTO EASTERN IDAHO BY SATURDAY.
850MB TEMPS OVER THE REGION RISE FROM AROUND 25DEG C TODAY TO
30DEG C THURS AND AROUND 33DEC C FOR FRI AND SAT. ALL GUIDANCE
PRODUCTS PUSH TEMPS INTO THE LOW 90S AT LOWER ELEVATIONS FOR
THURS...RISING UP TO THE UPPER 90S FRIDAY. THESE TEMPS LOOK TO
LAST THROUGH THE WEEKEND. THERE IS STILL SOME QUESTION AS TO HOW
MUCH MOISTURE CURRENTLY OVER NORTHERN MEXICO WILL MANAGE TO BE
PULLED NORTH AROUND THE RIDGE INTO THE REGION...AND WILL KEEP POPS
LOW WITH LITTLE TO MENTION OF THUNDERSTORMS AT THIS TIME. RIDGE
RETROGRADES WEST TO CENTER OVER NEVADA BUT REMAINS HIGHLY
AMPLIFIED PER LATEST GFS WITH GOOD AGREEMENT WITH ECMWF AND
ENSEMBLES. STILL MORE UNCERTAINTY LEANING INTO MIDWEEK AS MODELS
HAVING A DIFFICULT TIME HANDLING UPPER LOW ROUGHLY 40W/140N. SOME
ENSEMBLE MEMBERS IN CONJUNCTION WITH PREVIOUS OPERATIONAL MODELS WANT
TO BREAK DOWN THE UPPER RIDGE. REALLY HAVE A DIFFICULT TIME
BELIEVING THAT SOLUTION WITH SHEAR STRENGTH OF UPPER HIGH AND
AMPLIFICATION OF THE RIDGE WELL NORTH INTO CANADA. LEFT
PERSISTENCE FORECAST IN PLACE WITH LOW CONFIDENCE WEAK POPS AND
CONTINUED WARM TEMPS. DMH
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH TOMORROW. WHAT
CLOUD COVER WE HAVE AND WIND WILL DIMINISH TONIGHT...WITH LOCALLY
BREEZY CONDITIONS TOMORROW AFTERNOON. ISOLATED STORMS AROUND THE
CENTRAL MOUNTAINS NORTH AND WEST OF KSUN WILL BE GONE AFTER SUNSET.
KEYES
&&
.FIRE WEATHER...AFTER TODAY...WE WILL BE IN UNDER THE INFLUENCE OF
VERY STRONG HIGH PRESSURE ACROSS THE WEST. WE WILL SEE NEAR-RECORD
TO RECORD WARMTH BY THE WEEKEND...WITH SOME SPOTS FLIRTING WITH LOW
100S. THE MODELS ARE TRYING TO KEY ON SOME VERY LIMITED MOISTURE
TRYING TO WORK INTO THE PATTERN AND KICK OFF QUITE A BIT OF
THUNDERSTORM ACTIVITY ESPECIALLY ON SATURDAY. WE BELIEVE THE MODELS
ARE BEING OVERLY AGGRESSIVE WITH THIS SCENARIO BASED ON HOW HOT IT
WILL BE. THAT SAID...A BIT OF AFTERNOON CUMULUS BUILDUP AND A FEW
DRY MOUNTAIN STORMS CANNOT BE RULED. EVEN IF WE GET A LITTLE MORE
CLOUD COVER TO HELP KEEP TEMPERATURES DOWN A COUPLE OF DEGREES...IT
WILL STILL BE A VERY DRY ATMOSPHERE AT THE SURFACE TO HELP DRY FUELS
OUT. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 2:00 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
300 AM MDT WED JUN 26 2013
IDZ017>025-031-032-270945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
300 AM MDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSEASONABLY WARM
TEMPERATURES ARE ANTICIPATED FRIDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Heat, Upper Snake River Plain
- When
- June 27, 12:00 AM MST to June 30, 11:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Reported by
- Official NWS Observations
Three record high temperatures were set at the Idaho Falls Fanning Field airport. It was 93 on the 27th, 99 on the 29th and 97 on the 30th.
Heat, Lost River / Pahsimeroi
- When
- June 27, 12:00 AM MST to June 28, 12:00 AM MST
- Where
- Lost River / Pahsimeroi forecast zone
- Reported by
- Official NWS Observations
Challis set a record high temperature of 93 degrees on the 27th.
Heat, Lower Snake River Plain
- When
- June 28, 12:00 AM MST to June 30, 11:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Official NWS Observations
The Pocatello regional airport set record high temperatures three consecutive days. It was 99 on the 28th, 101 on the 29th and 97 on the 30th.
Heat, Eastern Magic Valley
- When
- June 28, 12:00 AM MST to June 29, 12:00 AM MST
- Where
- Eastern Magic Valley forecast zone
- Reported by
- Official NWS Observations
Burley set a record high temperature of 98 degrees on the 28th.
Heat, Sawtooth Mountains
- When
- June 29, 12:00 AM MST to June 30, 11:00 PM MST
- Where
- Sawtooth Mountains forecast zone
- Reported by
- Official NWS Observations
Stanley had record high temperatures of 90 on the 29th and 88 on the 30th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465089, 465097, 465087, 465098, 465092.